Early this morning about 1:30am I experienced chest pains and had to use nitro for the first time in a long time. Last night I took Biaxin and Cardizem before going to bed. I know that there is a drug interaction with these two drugs. Could my early morning chest pains be the result of the drug interaction? I...
Asked by Wesley Stump 3 years ago.
Early this morning about 1:30am I experienced chest pains and had to use nitro for the first time in a long time. Last night I took Biaxin and Cardizem before going to bed. I know that there is a drug interaction with these two drugs. Could my early morning chest pains be the result of the drug interaction? I suffered a heart attack followed by an emergency bypass in 2001. I continued to have problems with chest pain and had 3 stents put in. About 2 or 3 years ago a new cardiologist discovered that I had actually been suffering with spasms of the arteries most likely brought on by ibuprofen and probably didn’t need the stents that had already been inserted. With med changes all my problems seem to resolve. So now I'm wondering if I'm having a relapse of my previous condition, something worse or a drug interaction. Unfortunately, I can't afford medical treatment until I've reached my deductible because my husband and I are losing our home and most everything else and will have to file Chapter 7 bankruptcy.
Answered by Tawny Byther 3 years ago.
It is likely that you experienced side effects of Biaxin (clarithromycin). Coadministration with Cardizem (diltiazem) may increase the plasma concentrations of drugs that are substrates of the CYP450 3A4 isoenzyme. The mechanism is decreased clearance due to inhibition of CYP450 3A4 activity by diltiazem. MANAGEMENT: Caution is advised if diltiazem must be used concomitantly with medications that undergo metabolism by CYP450 3A4 (such as clarithromycin). Dosage adjustments as well as clinical and laboratory monitoring may be appropriate for some drugs whenever diltiazem is added to or withdrawn from therapy. According to the mechanism explained above the levels of clarithromycin would be higher than expected in your system and therefore you experience it's side effects more. Side effects of clarithromycin are listed below. Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Call your doctor at once if you have any of these serious side effects: uneven heartbeats, chest pain, shortness of breath; diarrhea that is watery or bloody; nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes); fever, sore throat, and headache with a severe blistering, peeling, and red skin rash; or problems with your hearing. Less serious side effects may include: mild stomach pain, nausea, vomiting, diarrhea, upset stomach; unusual or unpleasant taste in your mouth; tooth discoloration; dizziness, headache, anxiety, confusion; skin rash; or vaginal itching or discharge. This is not a complete list of side effects and others may occur. Tell your doctor about any unusual or bothersome side effect. I would advise you to see your doctor as soon as possible.
Answered by Richard Mongomery 3 years ago.
Biaxin Drug Interactions
Answered by Quinton Helgerson 3 years ago.
A licenced doctor will try to answer your question as quickly as possible* Mandatory fields